MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 01/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer: visual inspection of the returned product found a piece of one haptic torn off and missing.The lens was returned dry and there was evidence of white and clear residue.Method: lens work order search.Result: a lens work order search was performed and no similar complaints were found.Conclusion: based on the complaint history, work order search and the evaluation of the returned product, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -9.0 diopter, in the patient's left eye (os) on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to toxic anterior segment syndrome (tass), which was treated like endophthalmitis.A vitrectomy was performed.The reporter indicated the cause of the event was unknown, but was not product related.The reporter indicated cultures were taken and were consistently negative.The retina specialist recommended a vitrectomy, which was performed on (b)(6) 2017.The patients post-op bcva was 20/25.
 
Additional Manufacturer Narrative
Device history record review: based on the results of the investigation, all released devices from the associated work order(s), including the suspect device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).
 
Additional Manufacturer Narrative
Concomitant medical products: cartridge model sfc-45 fp - lot number unk.Corrected data: date returned to mfr previous date is incorrect, correct date is 02/08/2017.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6359091
Report Number2023826-2017-00250
Device Sequence Number984960
Product Code MTA
UDI-Device Identifier00841542103275
UDI-Public(01)00841542103275(17)171130
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/27/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date03/21/2017
03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR